MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80STPD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 12/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
On or about on (b)(6) 2015, plaintiff underwent placement of an angiodynamics smartport product, model number: ct80stpd and lot number: 4879755.The device was implanted by dr.(b)(6) m.D., at (b)(6) major hospital in (b)(6), for ongoing chemotherapy treatment.On or about on (b)(6) 2015, plaintiff presented to (b)(6) major hospital for a port study.The study revealed that contrast extravasated along the proximal midportion of the catheter tubing, indicating that the plaintiff's port had fractured and required removal.On or about on (b)(6) 2015, plaintiff underwent port revision, during which a replacement angiodynamics smartport product, model number: ct80stpd and lot number: 4921248, was implanted by dr.(b)(6) m.D.At (b)(6) major hospital for ongoing chemotherapy treatment.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing became fractured/leaked cannot be confirmed.No port/catheter tubing device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Device history record review of the packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, (14608102-01) which is supplied to the user with this item number.Contains the following statements: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Potential complications: catheter disconnection or migration, catheter fragmentation, catheter pinch-off, drug extravasation (leakage), erosion of vessel and skin, inflammation.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Pinch-off syndrome: pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.Warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Note: if infusion or aspiration is successful upon lifting arm above the head and turning the head, consider pinch-off syndrome as a possible cause.The line should be radiologically evaluated if pinch-off syndrome is suspected.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21399175
Report Number1317056-2025-00029
Device Sequence Number15533077
Product Code LJT
UDI-Device IdentifierH787CT80STPD0
UDI-PublicH787CT80STPD0
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberCT80STPD
Device Lot Number4879755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Other; Hospitalization;
Patient SexMale